Hail, Nowata
- When
- June 1, 3:30 PM CST
- Where
- Nowata County, 8.4 mi E of Elliot
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.910, -95.470
An isolated severe thunderstorm developed over northeastern Oklahoma during the afternoon of the 1st, ahead of an approaching cold front. The storm produced large hail up to golfball size in Nowata County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An isolated severe thunderstorm developed over northeastern Oklahoma during the afternoon of the 1st, ahead of an approaching cold front. The storm produced large hail up to golfball size in Nowata County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 1, 2:32 PM CST, 58 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 332 PM CDT Sat Jun 1 2019 .DISCUSSION... Thunderstorm complex which has persisted through western and central OK today continues to spread toward SE OK w/ additional convection developing on the northern flank across NE OK. Additional isolated storms are likely along the synoptic frontal zone across southern KS into western MO later this afternoon. Strong instability is in place across NE OK however winds aloft remain rather weak. This should favor multicell storms with isolated svr potential mainly in the form of locally damaging winds. Coverage of storms will diminish this evening with attention then being on the progression of storms moving eastward from the High Plains. Storms may be ongoing early Sunday with further development during the day as the weak cold front sags further southward into the forecast area. Plentiful moisture and a prevailing sfc boundary will suffice to maintain widespread and prolonged chances of storms through early next week. The upper low currently off the California coast will slowly progress eastward and begin to influence the region by mid week. This will coincide with an influx of tropical moisture and further increase convective coverage. By late next week the upper low could move east of the region and offer the potential for a drier period. Throughout the week there remains the potential for locally heavy rainfall amounts. Given the antecedent conditions this could result in rapid onset flooding. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 82 66 80 / 40 50 50 60 FSM 68 86 68 80 / 10 40 50 50 MLC 67 83 68 82 / 30 40 50 60 BVO 64 80 65 79 / 30 50 40 50 FYV 64 81 64 76 / 20 40 50 40 BYV 65 81 62 75 / 20 40 40 40 MKO 67 82 67 80 / 20 50 50 60 MIO 64 81 63 77 / 30 50 40 50 F10 66 82 67 81 / 30 50 50 60 HHW 69 85 70 85 / 30 40 40 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....07
Hazardous Weather Outlook National Weather Service Tulsa OK 1252 PM CDT Sat Jun 1 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1252 PM CDT Sat Jun 1 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Late afternoon...early evening. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This evening...overnight. DISCUSSION... Scattered strong to severe thunderstorms are expected to develop north and west of the area by late afternoon or early evening. This activity may move into portions of northeast Oklahoma this evening and continue into the overnight hours with a limited severe threat. Damaging winds will be possible in the stronger storms and to a lesser extent large hail. Brief heavy rainfall could also cause localized flooding. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY AND MONDAY...Thunderstorm...Heavy Rain Potential. TUESDAY...Thunderstorm Potential. WEDNESDAY AND THURSDAY...Thunderstorm...Heavy Rain Potential. FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue for much of the week as a series of upper level disturbances traverse the region in southwest flow aloft. A stronger upper wave will begin to move out of the desert southwest and into the southern plains Wednesday into Thursday. The threat for heavy rainfall will increase substantially toward the middle to latter part of next week, leading to a more elevated threat of flash flooding as well as severe weather. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor the latest forecasts, especially in areas that are still dealing with overland flooding. Lake levels remain well above normal and any additional heavy rain may lead to increased river levels. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
409 PM CDT Sat Jun 1 2019
OKZ065-066-071-012145-
Okmulgee OK-Okfuskee OK-McIntosh OK-
409 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCINTOSH...SOUTH
CENTRAL OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 445 PM
CDT...
At 408 PM CDT, a strong thunderstorm was located over Clearview,
moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Henryetta... Weleetka...
Clearview... Pharoah...
Bryant...
This includes Interstate 40 in Oklahoma between mile markers 223 and
238.
LAT...LON 3551 9620 3538 9582 3516 9598 3529 9598
3529 9621 3535 9631
TIME...MOT...LOC 2108Z 300DEG 19KT 3540 9619Special Weather Statement
National Weather Service Tulsa OK
418 PM CDT Sat Jun 1 2019
OKZ056-057-012145-
Craig OK-Nowata OK-
418 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG AND NORTHEASTERN
NOWATA COUNTIES UNTIL 445 PM CDT...
At 418 PM CDT, a strong thunderstorm was located 5 miles east of
Lenapah, moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Hollow... Pyramid Corners...
Centralia... Centrailia...
LAT...LON 3677 9509 3676 9561 3694 9564 3700 9532
3700 9512
TIME...MOT...LOC 2118Z 262DEG 30KT 3686 9554
LacyThe Tulsa radar (KINX), 82 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837242.